Alert archive / California / Wind Advisories in 2010
Wind Advisory 10, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Jan 25, 2010, 3:06 AM PST for Siskiyou County, California. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2010, 3:06 AM PST (11:06 UTC)
- Expired
- Jan 25, 2010, 10:00 AM PST
- In force
- 7 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 915 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
153 WWUS76 KMFR 251106 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 306 AM PST MON JAN 25 2010 CAZ081-251800- /O.CAN.KMFR.HW.W.0017.000000T0000Z-100125T1200Z/ /O.NEW.KMFR.WI.Y.0010.100125T1106Z-100125T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 306 AM PST MON JAN 25 2010 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * STRONG WINDS WILL DIMINISH THROUGH THIS MORNING. * SOUTH TO SOUTHEAST WINDS 25 TO 35 MPH GUSTING TO 55 MPH. THE STRONGEST WINDS WILL BE NEAR THE WEED AIRPORT. * I-5 NEAR WEED WILL BE AFFECTED BY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STOCKTON
1 follow-up statement
904 WWUS76 KMFR 251744 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 944 AM PST MON JAN 25 2010 CAZ081-251845- /O.EXP.KMFR.WI.Y.0010.000000T0000Z-100125T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 944 AM PST MON JAN 25 2010 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING. WINDS HAVE BEGUN TO EASE SOMEWHAT OVER THE AREA THIS MORNING AND WILL CONTINUE TO DIMINISH THE REST OF TODAY. SOUTH TO SOUTHEAST WINDS OF 20 TO 25 MPH THIS MORNING WITH OCCASIONAL GUSTS TO 30 MPH WILL DIMINISH TO 10 TO 20 MPH LATER TODAY. $$ MW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jan 25, 1:02 AM PST, 2 hours 4 minutes earlier.
Area forecast discussion, Jan 25, 1:02 AM PST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
102 AM PST MON JAN 25 2010
.DISCUSSION...25/00Z NAM/GFS IN.
A VERY WOUND UP LOW IS NOW NEAR 50N 135W AND HEADING NORTH
NORTHEAST. THE ASSOCIATED FRONT WHICH BROUGHT ALL THE WIND AND
PRECIPITATION TO THE MEDFORD CWA TODAY HAS EXITED LAKE COUNTY.
MEANWHILE SHOWERS ASSOCIATED WITH THE SECOND WRAPAROUND OF
THE LOW ARE NOW ONSHORE FROM THE COAST TO THE CASCADES. THE
HEAVIEST SHOWER ACTIVITY IS NORTH OF THE CWA.
SOUTHWEST FLOW PERSISTS OVER THE AREA HOWEVER...AND SHORT WAVES
EMBEDDED IN THE FLOW WILL CONTINUE TO MOVE ONSHORE THROUGH TUESDAY
NIGHT. WITH THE SPLIT FLOW SCENARIO...MOST OF THE SHORT WAVES ARE
DIRECTED INTO WASHINGTON STATE AND CENTRAL AND SOUTHERN
CALIFORNIA. HOWEVER...ONE STRONG SHORT WAVE WILL MOVE UP INTO
NORTHERN CALIFORNIA TONIGHT AND INTO SOUTH CENTRAL OREGON TUESDAY
MORNING. THIS TRAJECTORY IS SIGNIFICANTLY NORTH OF THE PREVIOUS
PROJECTIONS AND WHAT LOOKED TO BE A GLANCING BLOW NOW LOOKS LIKE A
DIRECT HIT. ADVISORIES AND WARNINGS FOR HEAVY SNOW THIS AFTERNOON
AND TONIGHT WILL BE ISSUED LATER THIS MORNING. SNOW LEVELS WILL BE
IN THE 3500-4000 FOOT RANGE.
THE OFFSHORE UPPER TROUGH WILL RETROGRADE TUESDAY AND ONE LAST
SHORT WAVE MOVING OUT OF IT WILL WEAKEN AS IT MOVES INTO A
BUILDING RIDGE ALONG THE WEST COAST TUESDAY EVENING. FLOW ALOFT
WILL BE TURNED AROUND TO NORTHWESTERLY BY THE TIME IT MOVES
ONSHORE. IT MIGHT HELP PROLONG THE PRECIPITATION EVENT A BIT BUT
OVERALL IT LOOKS LIKE THE IMPACTS OF THIS SYSTEM WILL BE MINIMAL.
AFTER THAT THE OFFSHORE RIDGE WILL BUILD IN STRONGLY WITH 500MB
HEIGHTS RISING OVER THE AREA THROUGH WEDNESDAY NIGHT. IT WILL BE
DRY OVER THE AREA FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
EVENING. THE RIDGE WILL BREAK TO THE EAST THURSDAY AFTERNOON AND
FLOW ALOFT WILL TURN BACK TO THE SOUTHWEST AGAIN.
THE UPSTREAM TROUGH WILL MOVE RIGHT ON IN...EJECTING A FEW SHORT
WAVES OVER THE CWA BEFORE THE LONGWAVE TROUGH MOVES ONSHORE FRIDAY
NIGHT. THE FIRST SURFACE FRONT WILL MOVE ONSHORE FRIDAY MORNING
WITH LIGHT SHOWER ACTIVITY IN THE COLD AIR PERSISTING INTO
SATURDAY.
AFTER THAT THE 24/12Z ECMWF AND THE 25/00Z GFS AGREE REMARKABLY
WELL THROUGH SUNDAY AND DIVERGE ON MONDAY. THOSE SOLUTIONS BUILD A
RIDGE OVER THE AREA SATURDAY NIGHT INTO SUNDAY. THE 24/12Z GFS
ENSEMBLES ALSO SUPPORT A RIDGE THROUGH SUNDAY.
&&
.AVIATION...MVFR CIGS WITH AREAS OF IFR CIGS WILL PREVAIL ALONG
THE COAST THROUGH MONDAY MORNING...CLEARING TO VFR IN THE AFTERNOON.
WEST OF THE CASCADES VFR WITH AREAS OF MVFR CIGS WILL PREVAIL
THROUGH MONDAY MORNING...CLEARING TO VFR IN THE AFTERNOON.
SIMILAR CONDITIONS WILL PREVAIL OVER NORTHERN CALIFORNIA...BUT
THEY WILL DETERIORATE MONDAY AFTERNOON WITH MVFR CIGS AND AREAS
OF IFR CIGS/VSBYS DEVELOPING BY MONDAY NIGHT. VFR WILL PREVAIL
INITIALLY OVER KLAMATH AND LAKE COUNTIES THROUGH MONDAY...THEN
LOWER CIGS/VSBYS WILL SPREAD INTO SOUTHERN KLAMATH AND LAKE
COUNTIES FROM CALIFORNIA MONDAY NIGHT.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 8 AM PST MONDAY FOR ORZ029-030.
HIGH SURF ADVISORY FROM 4 AM TO 10 PM PST MONDAY FOR ORZ021-022.
CA...WINTER WEATHER ADVISORY UNTIL 4 AM PST MONDAY ABOVE 3500 FEET
FOR CAZ080.
WINTER STORM WARNING UNTIL 4 AM PST MONDAY ABOVE 3500 FEET FOR
CAZ082.
HIGH WIND WARNING UNTIL 4 AM PST MONDAY FOR CAZ081.
WINTER STORM WARNING UNTIL 4 AM PST MONDAY FOR CAZ083.
PACIFIC COASTAL WATERS...GALE WARNING UNTIL 9 PM PST THIS EVENING FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 4 AM PST TUESDAY FOR
PZZ350-356-370-376.
15/15/99Hazardous weather outlook, Jan 24, 7:27 AM PST, 19 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 727 AM PST SUN JAN 24 2010 ORZ021-022-250900- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 727 AM PST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT FROM 10 AM PST THIS MORNING THROUGH 1 AM PST TONIGHT. A HIGH SURF ADVISORY IS ALSO IN EFFECT BEGINNING AT 4 PM PST THIS AFTERNOON. PLEASE SEE THE WEATHER AND COASTAL HAZARD MESSAGES FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE HIGH SURF ADVISORY WILL BE IN EFFECT UNTIL 10 PM PST MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-250900- CENTRAL SISKIYOU COUNTY- 727 AM PST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 1 AM PST TONIGHT. PLEASE SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ083-250900- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 727 AM PST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT TODAY AND TONIGHT. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WINTER STORM WARNING WILL BE IN EFFECT UNTIL 4 AM PST MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ082-250900- SOUTH CENTRAL SISKIYOU COUNTY- 727 AM PST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT TODAY AND TONIGHT FOR ELEVATIONS ABOVE 3500 FEET. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WINTER STORM WARNING WILL BE IN EFFECT UNTIL 4 AM PST MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-250900- WESTERN SISKIYOU COUNTY- 727 AM PST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT TODAY AND TONIGHT FOR ELEVATIONS ABOVE 3500 FEET. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WINTER WEATHER ADVISORY WILL BE IN EFFECT UNTIL 4 AM PST MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 12:18 AM PST | High Wind Warning | MFR | Siskiyou | 3 hr |
| Jan 25, 3:06 AM PST | Winter Storm Warning | MFR | Modoc, Siskiyou | 28 hr |
| Jan 25, 3:06 AM PST | Winter Weather Advisory | MFR | Modoc, Siskiyou | 28 hr |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.